Alert archive / Tennessee / Freeze Warnings in 2017

Freeze Warning 2, NWS Morristown, TN

March 11, 201729 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this freeze warning at Mar 11, 2017, 3:39 AM EST for 29 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 12, 2017, 12:00 AM EST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2017, 3:39 AM EST (08:39 UTC)
In effect from
Mar 12, 2017, 12:00 AM EST
Expired
Mar 12, 2017, 7:12 AM EDT
In force
6 hr
Issued by
NWS Morristown, TN
All 35 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, Lee County, VA, Scott County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 38 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:10 AM EDTSNOW 2Monteagle, TN2 INCHES ON THE GROUND IN MONTEAGLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS74 KMRX 110839
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
339 AM EST Sat Mar 11 2017

...A hard freeze is expected across most of the area for tonight
and Saturday night, except for far southeast Tennessee...

.A hard freeze is expected tonight and Saturday night across most
of the area as a Canadian airmass settles into the Tennessee
Valley and southern Appalachians. Temperatures will drop into the
20s over the warned area producing a hard freeze. Area fruit
trees and berries have become susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-102-
VAZ001-005-008-111645-
/O.UPG.KMRX.FZ.A.0001.170312T0500Z-170312T1400Z/
/O.NEW.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
/O.CON.KMRX.FZ.W.0001.000000T0000Z-170311T1400Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Ducktown, Jonesville, 
Gate City, and Abingdon
339 AM EST Sat Mar 11 2017 /239 AM CST Sat Mar 11 2017/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 10 AM EDT /9 AM CDT/ SUNDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from midnight EST /11 PM CST/ tonight
to 10 AM EDT /9 AM CDT/ Sunday. The Freeze Watch is no longer in
effect. 

* EVENT...A hard freeze will occur across most of the area 
  tonight and Saturday night, except for extreme southeast 
  Tennessee. 

* TIMING...Temperatures will drop below freezing for 4 to 8 
  hours tonight and early Saturday morning, and again late 
  Saturday night and Sunday morning. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ098-111645-
/O.NEW.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
Marion-
Including the city of Jasper
239 AM CST Sat Mar 11 2017

...FREEZE WARNING IN EFFECT FROM 11 PM CST THIS EVENING TO 9 AM
CDT SUNDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 11 PM CST this evening to 9 AM
CDT Sunday. 

* EVENT...A hard freeze will occur across most of the area 
  tonight and Saturday night, except for extreme southeast 
  Tennessee. 

* TIMING...Temperatures will drop below freezing for 4 to 8 
  hours tonight and early Saturday morning, and again late 
  Saturday night and Sunday morning. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$
5 follow-up statements
200 
WWUS74 KMRX 111028 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
528 AM EST Sat Mar 11 2017

Updated for wording on event timing

...A hard freeze is expected across most of the area for this
morning and then again tonight, except for far southeast 
Tennessee...

.A hard freeze is expected this morning and again tonight across 
most of the area as a Canadian airmass settles into the Tennessee 
Valley and southern Appalachians. Temperatures will drop into the 
20s over the warned area producing a hard freeze. Area fruit trees
and berries have become susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-102-
VAZ001-005-008-111830-
/O.CON.KMRX.FZ.W.0001.000000T0000Z-170311T1400Z/
/O.CON.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Ducktown, Jonesville, 
Gate City, and Abingdon
528 AM EST Sat Mar 11 2017 /428 AM CST Sat Mar 11 2017/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 10 AM EDT /9 AM CDT/ SUNDAY...

* EVENT...A hard freeze will occur across most of the area this
  morning and tonight, except for extreme southeast Tennessee.

* TIMING...Temperatures will drop below freezing for 4 hours this
  morning, and again late tonight and Sunday morning.

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ098-111830-
/O.CON.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
Marion-
Including the city of Jasper
428 AM CST Sat Mar 11 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CST THIS EVENING
TO 9 AM CDT SUNDAY...

* EVENT...A hard freeze will occur across most of this area
  tonight.

* TIMING...Temperatures will drop below freezing for 4 to 8 hours
  tonight and early Sunday morning.

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$
376 
WWUS74 KMRX 111846
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
146 PM EST Sat Mar 11 2017

...A hard freeze is expected across most of the area for tonight,
except for far southeast Tennessee...

.A hard freeze is expected this morning and again tonight across
most of the area as a Canadian airmass settles into the Tennessee
Valley and southern Appalachians. Temperatures will drop into the
20s over the warned area producing a hard freeze. Area fruit
trees and berries have become susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-098-
102-VAZ001-005-008-120400-
/O.CON.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Ducktown, 
Jonesville, Gate City, and Abingdon
146 PM EST Sat Mar 11 2017 /1246 PM CST Sat Mar 11 2017/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 10 AM EDT /9 AM CDT/ SUNDAY...

* EVENT...A hard freeze will occur across most of the area tonight,
except for extreme southeast Tennessee. 

* TIMING...Temperatures will drop below freezing for tonight
  through Sunday morning.

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$
121 
WWUS74 KMRX 120206
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
906 PM EST Sat Mar 11 2017

...A hard freeze is expected across most of the area for tonight,
except for far southeast Tennessee...

.A hard freeze is expected again tonight across most of the area 
as a Canadian airmass settles into the Tennessee Valley and 
southern Appalachians. Temperatures will drop into the 20s over 
the warned area producing a hard freeze. Sensitive plants and area
fruit trees and berries may be susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-098-
102-VAZ001-005-008-121015-
/O.CON.KMRX.FZ.W.0002.170312T0500Z-170312T1400Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Ducktown, 
Jonesville, Gate City, and Abingdon
906 PM EST Sat Mar 11 2017 /806 PM CST Sat Mar 11 2017/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
SUNDAY...

* EVENT...A hard freeze will occur across most of the area 
  tonight, except for extreme southeast Tennessee.

* TIMING...Temperatures will drop below freezing for tonight 
  through Sunday morning. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$
842 
WWUS74 KMRX 120737
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
337 AM EDT Sun Mar 12 2017

...A hard freeze is expected across much of the northern half of
the area again tonight...

.A hard freeze is expected again tonight across most of the area
as a Canadian airmass remains anchored across the Tennessee 
Valley and southern Appalachians. Temperatures will once again drop
into the 20s over the warned area producing a hard freeze. 
Sensitive plants and area fruit trees and berries may be 
susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081-082-086-
102-VAZ001-005-008-121545-
/O.NEW.KMRX.FZ.W.0003.170313T0500Z-170313T1200Z/
/O.CON.KMRX.FZ.W.0002.000000T0000Z-170312T1400Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-
Northwest Monroe-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Madisonville, Ducktown, Jonesville, Gate City, and Abingdon
337 AM EDT Sun Mar 12 2017 /137 AM CST Sun Mar 12 2017/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM
EDT /7 AM CDT/ MONDAY...

* EVENT...A hard freeze with temperatures dropping into the upper
  20s is expected across the warned area.

* TIMING...Temperatures will drop below freezing for this morning
  and then again tonight. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ083>085-098-121400-
/O.CON.KMRX.FZ.W.0002.000000T0000Z-170312T1400Z/
Rhea-Meigs-McMinn-Marion-
Including the cities of Dayton, Decatur, Athens, and Jasper
337 AM EDT Sun Mar 12 2017 /137 AM CST Sun Mar 12 2017/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* EVENT...A hard freeze with temperatures dropping into the upper
  20s is expected across the warned area.

* TIMING...Temperatures are expected to drop below freezing for
  early this morning. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$
164 
WWUS74 KMRX 121112
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
712 AM EDT Sun Mar 12 2017

...Freeze Warning Has Been Canceled For This Morning...

.A hard freeze is expected again tonight and Monday morning 
across a large portion of the area as a Canadian airmass remains 
anchored across the Tennessee Valley and southern Appalachians. 
Temperatures will once again drop into the 20s over the warned 
area producing a hard freeze. Sensitive plants and area fruit 
trees and berries may be susceptible to freeze damage.

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081-082-086-
102-VAZ001-005-008-121915-
/O.CAN.KMRX.FZ.W.0002.000000T0000Z-170312T1400Z/
/O.CON.KMRX.FZ.W.0003.170313T0500Z-170313T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-
Northwest Monroe-East Polk-Lee-Scott-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Madisonville, Ducktown, Jonesville, Gate City, and Abingdon
712 AM EDT Sun Mar 12 2017 /612 AM CDT Sun Mar 12 2017/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 8 AM EDT /7 AM CDT/ MONDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

The National Weather Service in Morristown has cancelled the
Freeze Warning for this morning. A freeze warning still remains in
effect for tonight and Monday morning. 

* EVENT...A hard freeze with temperatures dropping into the 
  upper 20s is expected across the warned area. 

* TIMING...Temperatures will drop below freezing tonight into
  Monday morning. 

* IMPACTS...The freeze will damage vegetation that has already 
  produced blossoms and/or swollen buds. Fruit crops and berries 
  will be at risk. Take necessary precautions to protect any 
  outside sensitive plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ083>085-098-121215-
/O.CAN.KMRX.FZ.W.0002.000000T0000Z-170312T1400Z/
Rhea-Meigs-McMinn-Marion-
Including the cities of Dayton, Decatur, Athens, and Jasper
712 AM EDT Sun Mar 12 2017 /612 AM CDT Sun Mar 12 2017/

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Morristown has cancelled the
Freeze Warning. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Mar 11, 12:28 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 11, 12:28 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1228 AM EST Sat Mar 11 2017

.AVIATION...
Starting the TAF period under VFR conditions tonight with
increasing cloudiness and middle level cigs of 7-10 kft at all
terminals by afternoon. Cigs will continue to lower to MVFR by
end of period at both KTYS and KCHA. Confidence increasing enough
to include some light snow at both KTYS and KCHA very late in the
period while KTRI remains dry through end of TAF.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late tonight through Sunday morning for
     Cherokee-Clay.

     Freeze Warning until 9 AM EST this morning for Cherokee-Clay.

TN...Winter Storm Watch from this evening through Sunday morning for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Freeze Watch from late tonight through Sunday morning for
     Anderson-Bledsoe-Campbell-Claiborne-East Polk-Grainger-
     Hamblen-Hancock-Hawkins-Jefferson-Knox-Loudon-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sullivan-Union-Washington TN.

     Freeze Warning until 9 AM EST /8 AM CST/ this morning for
     Anderson-Bledsoe-Campbell-Claiborne-East Polk-Grainger-
     Hamblen-Hancock-Hawkins-Jefferson-Knox-Loudon-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sullivan-Union-Washington TN.

VA...Freeze Watch from late tonight through Sunday morning for Lee-
     Scott-Washington.

     Freeze Warning until 9 AM EST this morning for Lee-Scott-
     Washington.

&&

EJH
Hazardous weather outlook, Mar 10, 3:19 PM EST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
319 PM EST Fri Mar 10 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-112030-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
319 PM EST Fri Mar 10 2017 /219 PM CST Fri Mar 10 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Freeze Warning is in effect for most of the area tonight and
Saturday morning, except for far southeast Tennessee.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

...Widespread Snowfall expected Saturday night into Sunday Morning
with much colder air anticipated over the weekend into next
week...

Winter will return this weekend as a system brings widespread
snowfall to the area Saturday night into Sunday morning. Snow
accumulations of 1 to 3 inches in the Valley to 3 to 6 inches
across the far eastern Tennessee Mountains. Travel conditions may
deteriorate Saturday night and Early Sunday morning, especially
across the higher elevations, secondary roads, and bridges and
overpasses. Temperatures should warm enough Sunday to alleviate
most travel issues by afternoon.

In addition, much colder temperatures are expected next week with
morning lows in the 20s most mornings with teens possible in
northeast Tennesse and Southwest Virginia. A chance of accumulating
snowfall again Monday night through Tuesday night in the higher
elevations.

Freeze watch is in effect for most of the area Saturday night and
Sunday morning, except for far southeast Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:01 AM ESTWinter Weather AdvisoryMRXBledsoe, Blount, Bradley, Carter, Cocke, Greene and 12 more26 hr
Mar 11, 10:17 AM ESTWinter Weather AdvisoryMRXBledsoe, Meigs, Morgan, Rhea, Roane, Sequatchie3 hr

Nearby

Freeze Warnings in Tennessee, 2017Freeze Warnings in Virginia, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.